Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 66, NWS La Crosse, WI

July 15, 2011Fillmore County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 15, 2011, 5:15 PM CDT for Fillmore County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2011, 5:15 PM CDT (22:15 UTC)
Expired
Jul 15, 2011, 6:00 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Fillmore County, MN

The radar

The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS53 KARX 152215
SVRARX
MNC045-152300-
/O.NEW.KARX.SV.W.0066.110715T2215Z-110715T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT FRI JUL 15 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 600 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM CHATFIELD
  TO WYKOFF TO LIME SPRINGS...MOVING EAST AT 35 MPH. THESE STORMS CAN
  PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CHATFIELD AROUND 520 PM...
  FOUNTAIN AROUND 525 PM...
  PRESTON AROUND 530 PM...
  LANESBORO AND HARMONY AROUND 540 PM...
  CANTON AROUND 550 PM...
  MABEL AND RUSHFORD AROUND 600 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4373 9238 4385 9239 4384 9174 4350 9173
      4351 9245
TIME...MOT...LOC 2215Z 268DEG 30KT 4383 9227 4370 9228
          4353 9231
WIND...HAIL 60MPH <.50IN

$$

JW
3 follow-up statements
995 
WWUS53 KARX 152230
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT FRI JUL 15 2011

MNC045-152300-
/O.CON.KARX.SV.W.0066.000000T0000Z-110715T2300Z/
FILLMORE MN-
530 PM CDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FILLMORE
COUNTY UNTIL 600 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM CHATFIELD TO
FOUNTAIN TO LIME SPRINGS...MOVING EAST AT 35 MPH. THESE STORMS CAN
PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LANESBORO AND HARMONY AROUND 540 PM...
  CANTON AROUND 550 PM...
  RUSHFORD AND MABEL AROUND 600 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4352 9232 4371 9229 4385 9225 4384 9174
      4350 9173
TIME...MOT...LOC 2231Z 268DEG 30KT 4383 9208 4370 9210
          4353 9213
WIND...HAIL 60MPH <.50IN

$$

JW
618 
WWUS53 KARX 152245
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT FRI JUL 15 2011

MNC045-152300-
/O.CON.KARX.SV.W.0066.000000T0000Z-110715T2300Z/
FILLMORE MN-
545 PM CDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FILLMORE COUNTY UNTIL 600 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LANESBORO TO
HARMONY...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CANTON AROUND 550 PM...
  RUSHFORD AND MABEL AROUND 600 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4352 9224 4374 9212 4385 9208 4384 9174
      4350 9173
TIME...MOT...LOC 2245Z 268DEG 30KT 4383 9192 4370 9194
          4353 9197
WIND...HAIL 60MPH <.50IN

$$

JW
998 
WWUS53 KARX 152258
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT FRI JUL 15 2011

MNC045-152308-
/O.EXP.KARX.SV.W.0066.000000T0000Z-110715T2300Z/
FILLMORE MN-
558 PM CDT FRI JUL 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE COUNTY WILL
EXPIRE AT 600 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG WILL 
PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS TO 45 MPH...IN ADDITION TO 
FREQUENT LIGHTNING. 

LAT...LON 4352 9224 4374 9212 4385 9208 4384 9174
      4350 9173
TIME...MOT...LOC 2258Z 268DEG 30KT 4383 9177 4370 9179
          4353 9182

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:23 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 15, 3:23 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT FRI JUL 15 2011

.SHORT TERM...TONIGHT THROUGH MONDAY

MAIN FORECAST CONCERNS ARE ON HEAVY RAIN POTENTIAL TONIGHT ALONG WITH
THUNDERSTORM CHANCES THROUGH SATURDAY...FOCUS THEN TURNS TO THE HEAT
WAVE STARTING SUNDAY.

CURRENT RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS MOVING ACROSS
THE AREA THIS AFTERNOON...SOME OF WHICH HAVE PRODUCED HEAVY RAIN
ACROSS PORTIONS OF SOUTHEAST MINNESOTA.

THUNDERSTORMS HAVE PRODUCED 1 TO 2 INCHES OF RAINFALL THIS AFTERNOON
ACROSS PORTIONS OF DODGE AND OLMSTED COUNTIES. ANOTHER ROUND OF
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING.
THESE STORMS COULD PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN...WHICH MAY
LEAD TO FLASH FLOODING. THIS ACTIVITY WILL MOVE EAST INTO
WABASHA...WINONA...AND BUFFALO COUNTIES. ANOTHER ROUND OF STORMS ARE
POSSIBLE LATE TONIGHT...SO HAVE ISSUED A FLASH FLOOD WATCH ACROSS
THESE AREAS THROUGH 12Z SATURDAY.

A SHORTWAVE TROUGH WILL MOVE FROM NEBRASKA INTO THE UPPER
MISSISSIPPI RIVER VALLEY TONIGHT. THE LOW LEVEL JET IS EXPECTED TO
INCREASE ACROSS SOUTHERN MINNESOTA THROUGH NORTHWEST WISCONSIN
TONIGHT AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT. MOISTURE TRANSPORT WILL INCREASE ACROSS THESE AREAS AS
THE JET INCREASES. AN MCS WILL LIKELY DEVELOP ACROSS THIS REGION AS
THE SHORTWAVE MOVES THROUGH. CORFIDI VECTORS WOULD TAKE ANY MCS
ACTIVITY THAT DEVELOPS SOUTHEAST INTO THE FORECAST AREA DURING THE
OVERNIGHT HOURS INTO EARLY SATURDAY MORNING. 1-7 KM BULK SHEAR OF 20
TO 30 KTS...AND MUCAPE VALUES FROM 500 TO 1000 J/KG...SUPPORT A
MARGINAL THREAT FOR SEVERE THUNDERSTORMS. THE MAIN THREATS FROM THE
STRONGEST STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. PRECIPITABLE
WATER VALUES ARE EXPECTED TO INCREASE TO 150 TO 200 PERCENT OF
NORMAL TONIGHT...WITH WARM CLOUD DEPTHS INCREASING TO 4.5 KM. THESE
VALUES WILL FAVOR HEAVY RAIN IN ANY THUNDERSTORM ACTIVITY THAT
DEVELOPS. AT THIS TIME IT APPEARS LOCATIONS NORTH OF INTERSTATE 90
WILL HAVE THE GREATEST CHANCE OF SEEING THUNDERSTORM ACTIVITY DURING
THE OVERNIGHT HOURS. LOOK FOR LOW TEMPERATURES TO RANGE FORM THE
UPPER 60S ACROSS NORTHERN WISCONSIN TO THE LOWER 70S ACROSS
NORTHEAST IOWA.

15.06 MODELS INDICATING SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF
THE FORECAST AREA BY SATURDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO
THE UPPER MIDWEST. 850 MB TEMPERATURES ARE EXPECTED TO CLIMB TO 20
TO 22 DEGREES C BY LATE SATURDAY AFTERNOON WITH FAIRLY STRONG
CAPPING WORKING INTO THE AREA. MLCIN VALUES OF NEGATIVE 100 TO
NEGATIVE 200 J/KG WILL MOVE IN DURING THIS TIME...EFFECTIVELY
CAPPING THE ATMOSPHERE TO FURTHER CONVECTIVE DEVELOPMENT. HUMID AIR
WILL SURGE INTO THE AREA SATURDAY INTO SATURDAY NIGHT AS THE WARM
FRONT LIFTS INTO NORTHERN MINNESOTA AND UPPER MICHIGAN. LOOK FOR
OVERNIGHT LOWS TO BE IN THE 70S.

HOT AND HUMID CONDITIONS ARE ON TAP FOR SUNDAY. AN EXCESSIVE HEAT
WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
EVENING. HIGH TEMPERATURES ON SUNDAY WILL CLIMB INTO THE LOWER TO
MID 90S...WITH HEAT INDICES OF 105 TO 110 ACROSS MUCH OF THE
FORECAST AREA. AN EXCESSIVE HEAT WARNING WILL LIKELY BE NEEDED
STARTING ON SUNDAY. THE HOT AND HUMID CONDITIONS ARE EXPECTED TO
PERSIST THROUGH MONDAY WITH HIGH PRESSURE OVERHEAD. HIGHS WILL ONCE
AGAIN CLIMB INTO THE LOWER TO MID 90S...WITH HEAT INDICES OF 105 TO
115 POSSIBLE. BE PREPARED FOR OPPRESSIVE HEAT LEVELS STARTING
SUNDAY. A SHORTWAVE MOVING AROUND THE RIDGE WILL MOVE ACROSS
NORTHERN WISCONSIN MONDAY NIGHT. THIS WAVE WILL BRING SMALL CHANCES
FOR THUNDERSTORMS FOR LOCATIONS ALONG AND NORTH OF I-94.

.LONG TERM...TUESDAY THROUGH FRIDAY

15.12 MODELS ARE INDICATING THE OPPRESSIVE HEAT LEVELS WILL LIKELY
PERSIST THROUGH WEDNESDAY. A FRONTAL BOUNDARY ATTEMPTS TO SAG
SOUTHWEST ACROSS THE AREA....FROM NORTHERN WISCONSIN...AS THE HIGH
RETROGRADES SLIGHTLY TO THE WEST. THIS BOUNDARY WILL BE THE FOCUS
FOR SHOWERS AND THUNDERSTORMS AS FLOW ALOFT ATTEMPTS TO GO NORTHWEST.
WILL HAVE TO KEEP A CLOSE EYE ON THE NEXT FEW MODEL RUNS TO
DETERMINE WHAT IMPACT THIS MAY HAVE ON HIGH TEMPERATURES. SLIGHTLY
COOLER TEMPERATURES ARE POSSIBLE THURSDAY INTO FRIDAY AS THE RIDGE
FLATTENS AND A TROUGH MOVES INTO THE CENTRAL CONUS. SHORTWAVES
MOVING ACROSS THE UPPER MIDWEST WILL BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE FORECAST AREA DURING THIS TIME FRAME. LOOK FOR
HIGH TEMPERATURES TO RANGE FROM THE MID 80S TO LOWER 90S.

&&

.AVIATION...THROUGH 18Z SATURDAY

ONGOING CONVECTION BEING SUSTAINED BY WARM ADVECTION AND A WEAKENING
LOW LEVEL JET. INSTABILITY HIGHEST TO THE WEST OF THE MISSISSIPPI
RIVER AND STORMS WEAKEN AS THEY MOVE EAST AND THIS IS EXPECTED TO BE
THE RULE THE REMAINDER OF THE AFTERNOON. MAINLY VFR CONDITIONS
EXPECTED...EXCEPT MVFR AND ISOLATED IFR WITHIN THE CONVECTIVE
ELEMENTS.

LOW LEVEL JET/MOISTURE TRANSPORT INCREASE AGAIN THIS EVENING WITH
MOISTURE CONVERGENCE AGAIN OVER MINNESOTA. WOULD EXPECT CONVECTION
TO RE-INTENSIFY THIS EVENING ON NOSE OF MOISTURE TRANSPORT. STILL
SOME UNCERTAINTY WITH REGARDS TO TIMING AND THUS HAVE ONLY INCLUDED
-SHRA AND CB DURING THE EVENING HOURS AT BOTH TAF SITES. AGAIN
MAINLY VFR CONDITIONS...EXCEPT WITHIN THE CONVECTION WHERE
MVFR/IFR CEILINGS/VISIBILITIES WILL BE POSSIBLE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-
     WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ032.

MN...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ079-MNZ086-
     MNZ087-MNZ088.

IA...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

&&

SHORT/LONG TERM...WETENKAMP
AVIATION..........RABERDING
Hazardous weather outlook, Jul 15, 3:22 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT FRI JUL 15 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-161100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
322 PM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA LATE THIS AFTERNOON...
WITH THE STRONGEST STORMS EXPECTED TO BE WEST OF THE MISSISSIPPI
RIVER. DAMAGING WINDS WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL. THIS HEAVY RAIN MAY CAUSE SOME FLOODING
PROBLEMS IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER TODAY...
MAINLY NORTH OF INTERSTATE 90 IN SOUTHEAST MINNESOTA.

THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE TONIGHT...WITH THE
GREATEST THREAT IN AREAS WEST OF THE MISSISSIPPI RIVER. DAMAGING
WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PROLONGED AND DANGEROUS HEAT WAVE IS TAKING SHAPE FOR THE
AREA STARTING ON SUNDAY AND LASTING THROUGH AT LEAST WEDNESDAY. A
EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE AREA FROM SUNDAY
AFTERNOON THROUGH WEDNESDAY EVENING. HIGH TEMPERATURES WILL BE WELL
INTO THE 90S...WITH PEAK HEAT INDICES OF 105 TO 115 DURING THE
AFTERNOONS. IN ADDITION...LOW TEMPERATURES COULD STRUGGLE TO DROP
BELOW THE UPPER 70S. THE HEAT COULD LAST UNTIL LATE IN THE WEEK.

THUNDERSTORMS MAY LINGER INTO SATURDAY. THE MAIN THREAT APPEARS TO
BE HEAVY RAIN.

A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS CENTRAL WISCONSIN
MONDAY AND MONDAY NIGHT...THEN ACROSS THE ENTIRE AREA ON THURSDAY.
AT THIS TIME IT IS TOO EARLY TO DISCERN IF ANY OF THESE STORMS WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING WEST
OF THE MISSISSIPPI RIVER.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT/JLR

In the hours before

Special weather statement, Jul 15, 4:30 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT FRI JUL 15 2011

IAZ008-009-MNZ086>088-094-095-152330-
DODGE-FILLMORE-HOWARD-MITCHELL-MOWER-OLMSTED-WINONA-
430 PM CDT FRI JUL 15 2011

...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHEAST MINNESOTA
AND INTO NORTHEAST IOWA...

AT 421 PM...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM DODGE CENTER AND ROCHESTER TO NEAR AUSTIN...
MOVING EAST.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED.
SOME WIND GUSTS MAY QUICKLY BE HIGHER.

LOCATIONS THAT CAN EXPECT THESE STORMS INCLUDE ADAMS...LEROY...
STEWARTVILLE...SPRING VALLEY...AND ROCHESTER IN MINNESOTA.
STACYVILLE IOWA MAY ALSO EXPERIENCE THESE CONDITIONS WITHIN THE NEXT
HOUR OR SO.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SHEA
Local storm report, Jul 15, 4:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
446 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
07/15/2011                   MOWER              MN   EMERGENCY MNGR

            WIDESPREAD REPORTS OF HIGH WATER IN PARTS OF THE CITY
            FLOODING INTERSECTIONS.

&&

ADAMS
Local storm report, Jul 15, 4:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     STEWARTVILLE            43.86N 92.49W
07/15/2011  E50 MPH          OLMSTED            MN   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, Jul 15, 5:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
502 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     1 ENE DEXTER            43.72N 92.68W
07/15/2011  M51 MPH          MOWER              MN   MESONET

&&

ADAMS
Local storm report, Jul 15, 5:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       MANTORVILLE             44.07N 92.75W
07/15/2011  M3.18 INCH       DODGE              MN   CO-OP OBSERVER

            6 HOUR RAINFALL TOTAL.

&&

ADAMS
Local storm report, Jul 15, 5:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
511 PM CDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     GRAND MEADOW            43.71N 92.57W
07/15/2011  M61 MPH          MOWER              MN   FIRE DEPT/RESCUE

            ALSO 1.25 INCHES OF RAIN

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:57 AM CDTExcessive Heat WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more36 hr
Jul 15, 2:52 PM CDTFlash Flood WatchARXDodge, Olmsted, Wabasha, Winona13 hr
Jul 15, 3:43 PM CDTFlash Flood WarningARXDodge, Olmsted, Wabasha3 hr
Jul 15, 4:04 PM CDTSevere Thunderstorm WarningARXDodge, Mower41 min
Jul 15, 4:33 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted42 min
Jul 15, 4:49 PM CDTAreal Flood AdvisoryARXMower2 hr
Jul 15, 5:25 PM CDTFlash Flood WarningARXMower3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.